MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION R2P DESTINATION SLENDER; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION R2P DESTINATION SLENDER; INTRODUCER, CATHETER
Model Number GS-R6ST1C12W
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A1: patient information: requested, not provided.D4: lot #: requested, unknown.D4: expiration date: unknown, as the involved product lot # was unknown.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.H4: device manufacture date: unknown, as the involved product lot # was unknown.The production lot # was not provided by the user facility, which prevented a meaningful review of the device history record.The actual device is not available for return.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Event or Problem Description
The user facility reported that the inolved sheath broke during a procedure.The doctor was using a destination slender in a patient with a very small radial artery and applied too much force.Resistance was felt with the sheath, and when he withdrew it, it broke.The break occurred outside the body.There was no injury to the patient, and the entire sheath was removed without leaving any pieces inside.The procedure performed was a carotid stent.The patient's condition was stable.Relevant tests were not provided.There was no blood loss, as it was not applicable pre-operatively.There was no injury described.There is no direct allegation.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to provide the completed investigation results.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.The complaint cannot be confirmed for a sheath breakage because a sample was not returned for assessment.Without a sample, the exact root cause cannot be determined.The likely root cause is the radial artery was too small for the r2p sheath and led to increased resistance at the access site.The r2p ifu was reviewed, and it states: "before use, use an appropriate diagnostic method, such as ultrasound to make sure the sheath size (fr.) is appropriate for the access vessel and the interventional / diagnostic device to be used.While inserting or withdrawing, if resistance is met, do not advance or withdraw the sheath until the cause of the resistance has been determined." review of dhr cannot be completed due to the unknown lot number.Currently, no action is recommended since the risk evaluation is within the predetermined limits in the hazard based risk table (hbrt).

Brand Name
R2P DESTINATION SLENDER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key20919690
Report Number1118880-2024-00192
Device Sequence Number12044543
Product Code DYB
UDI-Device Identifier00389701011547
UDI-Public00389701011547
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K193125
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGS-R6ST1C12W
Device Catalogue NumberGS-R6ST1C12W
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2024
Supplement Date Received by Manufacturer12/13/2024
Initial Report FDA Received Date12/12/2024
Supplement Report FDA Received Date01/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown